Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 30, 2011, 3:56 AM MDT for Johnson County, Wyoming. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2011, 3:56 AM MDT (09:56 UTC)
- Expired
- Apr 30, 2011, 6:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:14 AM MDT | NON-TSTM WND GST 62 | 2 N Buffalo, WY | 62 MPH WIND GUST AT 339 AM AND 414 AM AT BUFFALO AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
330 WWUS75 KRIW 300956 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 356 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING THROUGH EARLY AFTERNOON FOR NORTHEAST JOHNSON COUNTY ... .A STRONG PRESSURE GRADIENT WILL RESULT IN STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY THROUGH EARLY AFTERNOON. WYZ010-302000- /O.NEW.KRIW.HW.W.0015.110430T0956Z-110430T2000Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 356 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT WILL RESULT IN VERY STRONG NORTHWEST WINDS ACROSS NORTHEAST JOHNSON COUNTY THROUGH EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THIS AFTERNOON AND EVENING. AREAS OF SNOW WILL OCCUR THROUGH ABOUT 6 AM...REDUCING THE VISIBILITY TO LESS THAN A MILE IN SPOTS. SNOWFALL ACCUMULATION IS EXPECTED TO BE AN INCH OR LESS. * WIND...NORTHWEST WINDS BETWEEN 25 AND 45 MPH...WITH OCCASIONAL GUSTS AROUND 65 MPH. A GUST OF 62 MPH WAS RECORDED AT 339 AM AT THE BUFFALO AIRPORT. * IMPACTS...TRAVELERS ON AREA ROADWAYS...INCLUDING INTERSTATE 25 AND 90 WILL NEED TO BE READY FOR THESE VERY STRONG WINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 21
3 follow-up statements
999 WWUS75 KRIW 301154 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 554 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING THROUGH 2 PM FOR NORTHEAST JOHNSON COUNTY... .A VERY STRONG PRESSURE GRADIENT FROM A SURFACE LOW IN NORTHERN DAKOTA WILL RESULT IN STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY THROUGH EARLY AFTERNOON. WYZ010-302000- /O.CON.KRIW.HW.W.0015.000000T0000Z-110430T2000Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 554 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT WILL RESULT IN VERY STRONG NORTHWEST WINDS ACROSS NORTHEAST JOHNSON COUNTY THROUGH EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THIS AFTERNOON AND EVENING. * WIND...NORTHWEST WINDS BETWEEN 25 AND 45 MPH...WITH OCCASIONAL GUSTS AROUND 65 MPH. A GUST OF 62 MPH WAS RECORDED AT 339 AND 414 AM THIS MORNING AT THE BUFFALO AIRPORT. * IMPACTS...TRAVELERS ON AREA ROADWAYS...INCLUDING INTERSTATE 25 AND 90 WILL BE GREATLY IMPACTED BY THESE VERY STRONG WINDS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A LIGHT DUSTING OF SNOW OCCURRED OVERNIGHT...WHICH COULD RESULT IN SLICK SPOTS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 21
921 WWUS75 KRIW 301858 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1258 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING THROUGH 6 PM FOR NORTHEAST JOHNSON COUNTY... .A VERY STRONG PRESSURE GRADIENT FROM A SURFACE LOW IN NORTHERN DAKOTA WILL RESULT IN STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY UNTIL AROUND 6 PM MDT. WYZ010-010000- /O.EXT.KRIW.HW.W.0015.000000T0000Z-110501T0000Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 1258 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT WILL RESULT IN VERY STRONG NORTHWEST WINDS ACROSS NORTHEAST JOHNSON COUNTY THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THIS EVENING. * WIND...NORTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH OCCASIONAL GUSTS AROUND 65 MPH. * IMPACTS...TRAVELERS ON AREA ROADWAYS...INCLUDING INTERSTATES 25 AND 90 WILL BE GREATLY IMPACTED BY THESE VERY STRONG WINDS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A LIGHT DUSTING OF SNOW OCCURRED OVERNIGHT...WHICH COULD RESULT IN SLICK SPOTS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
579 WWUS75 KRIW 010010 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 610 PM MDT SAT APR 30 2011 WYZ010-010115- /O.EXP.KRIW.HW.W.0015.000000T0000Z-110501T0000Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 610 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS DECREASED BELOW HIGH WIND THRESHOLDS LATE THIS AFTERNOON...AND THIS DECREASING TREND IS EXPECTED THROUGH THE EVENING...ESPECIALLY AFTER SUNSET. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 30, 2:38 AM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 30, 2:38 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 238 AM MDT SAT APR 30 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT APPROACHING COLD FRONT CONTINUES TO SPREAD SHOWER ACTIVITY ACROSS THE NORTHERN THIRD OF THE CWA THIS MORNING. SIGNIFICANT WIND INCREASES NOTED WITH THE ARRIVAL AND PASSAGE OF THE FRONT...ESPECIALLY AROUND BUFFALO AND GREYBULL WHERE WINDS ARE CURRENTLY GUSTING BETWEEN 30 AND 35 KTS. THIS FRONT WILL CONTINUE TO MOVE THROUGH THE STATE TODAY BRINGING SCATTERED SHOWERS TO MUCH OF THE CWA. SHOWERS WILL PRIMARILY BE SNOWFALL OVERNIGHT...WITH A RAIN AND SNOW MIX POSSIBLE IN THE CENTRAL BASINS DURING THE AFTERNOON HOURS. INCREASED WIND...ESPECIALLY ACROSS THE NORTHEASTERN PORTION OF THE STATE WILL PERSIST INTO THE AFTERNOON HOURS UNDER THE FAVORED NORTHWEST FLOW. WIND OF 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE POSSIBLE WITH THIS WIND SCENARIO. SHOWER ACTIVITY WILL WEAKEN OVERNIGHT...WITH LINGERING SHOWERS EXPECTED OVER THE WESTERN MOUNTAINS. ANOTHER SURGE OF MOISTURE ASSOCIATED WITH THE MOVEMENT OF A DISTURBANCE THROUGH THE STATE WILL GENERATE ADDITIONAL SHOWER ACTIVITY BY SUNDAY AFTERNOON. THESE SHOWERS WILL WIND DOWN SUNDAY NIGHT AS A RIDGE OF HIGH PRESSURE BEGINS TO BUILD INTO THE STATE. THIS AREA OF HIGH PRESSURE WILL IMPACT THE STATE THROUGH MONDAY AFTERNOON. CLEARING SKIES IN THE MORNING MAY PRODUCE SOME FOG IN FAVORED LOCATIONS MONDAY MORNING. ANY FOG DEVELOPMENT SHOULD LIFT BY THE LATE MORNING HOURS. EXPECT WARMING TEMPERATURES THROUGH THE FORECAST PERIOD...WITH TEMPERATURES REACHING INTO THE UPPER 50S AND LOW 60S FOR THE CENTRAL AND EASTERN BASINS. ANOTHER TROUGH WILL ADVANCE TOWARD THE STATE MONDAY EVENING. THIS SYSTEM MAY BEGIN TO BRING ANOTHER ROUND OF SHOWERS INTO WESTERN WYOMING OVERNIGHT MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY A COUPLE OF SHORTWAVE TROUGHS ARE EXPECTED TO AFFECT THE REGION TUESDAY AND WEDNESDAY...WITH THE SECOND SHORTWAVE TROUGH DIGGING A BIT FARTHER SOUTH. HOWEVER...MEDIUM RANGE MODELS ARE STILL UNCERTAIN ON THE DETAILS...BUT BOTH APPEAR TO BE QUICK MOVING WITH THE BEST CHANCE ACROSS THE NORTH. THE MAIN COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA TUESDAY NIGHT...HOWEVER A SECONDARY COLD FRONT WILL PROBABLY PUSH ACROSS THE AREA WEDNESDAY/WEDNESDAY NIGHT. PRECIPITATION TYPE WILL BE TRICKY IN THE LOWER ELEVATIONS WITH MAINLY RAIN TUESDAY...TRANSITIONING TO SNOW TUESDAY NIGHT/WEDNESDAY AS 700MB TEMPS DROP TO 5-8 DEGREES BELOW ZERO CELSIUS. HOWEVER...SOME AREAS COULD REMAIN RAIN...ESPECIALLY BELOW 5000 FEET. HAVING SAID ALL THAT...IT DOES NOT APPEAR EITHER SYSTEM WILL PRODUCE ENOUGH SNOW FOR ANY HIGHLIGHTS. FLAT RIDGING WITH A WARMING TREND AND DRY CONDITIONS ARE EXPECTED THURSDAY. ANOTHER SHORTWAVE TROUGH COULD AFFECT THE AREA FRIDAY NIGHT/SATURDAY...ESPECIALLY IF THE 00Z ECMWF SOLUTION IS CORRECT...WHILE THE 00Z GFS IS MUCH LESS AMPLIFIED WITH THIS SYSTEM WITH MAINLY WESTERLY FLOW OVER THE AREA. EITHER WAY...THE BEST CHANCE WILL BE OVER THE WEST/NORTHWEST...BUT WILL KEEP POPS MAINLY ON THE LOW SIDE FOR NOW. SEASONAL TEMPERATURES ARE EXPECTED TUESDAY...WITH BELOW AVERAGE TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY IN WAKE OF A COLD FRONT TUESDAY NIGHT. TEMPERATURES ARE EXPECTED TO BE SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND SATURDAY. A COUPLE OF SHORTWAVE TROUGHS ARE EXPECTED TO AFFECT THE REGION TUESDAY AND WEDNESDAY...WITH THE SECOND SHORTWAVE TROUGH DIGGING A BIT FARTHER SOUTH. HOWEVER...MEDIUM RANGE MODELS ARE STILL UNCERTAIN ON THE DETAILS...BUT BOTH APPEAR TO BE QUICK MOVING WITH THE BEST CHANCE ACROSS THE NORTH. THE MAIN COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA TUESDAY NIGHT...HOWEVER A SECONDARY COLD FRONT WILL PROBABLY PUSH ACROSS THE AREA WEDNESDAY/WEDNESDAY NIGHT. PRECIPITATION TYPE WILL BE TRICKY IN THE LOWER ELEVATIONS WITH MAINLY RAIN TUESDAY...TRANSITIONING TO SNOW TUESDAY NIGHT/WEDNESDAY AS 700MB TEMPS DROP TO 5-8 DEGREES BELOW ZERO CELSIUS. HOWEVER...SOME AREAS COULD REMAIN RAIN...ESPECIALLY BELOW 5000 FEET. HAVING SAID ALL THAT...IT DOES NOT APPEAR EITHER SYSTEM WILL PRODUCE ENOUGH SNOW FOR ANY HIGHLIGHTS. FLAT RIDGING WITH A WARMING TREND AND DRY CONDITIONS ARE EXPECTED THURSDAY. ANOTHER SHORTWAVE TROUGH COULD AFFECT THE AREA FRIDAY NIGHT/SATURDAY...ESPECIALLY IF THE 00Z ECMWF SOLUTION IS CORRECT...WHILE THE 00Z GFS IS MUCH LESS AMPLIFIED WITH THIS SYSTEM WITH MAINLY WESTERLY FLOW OVER THE AREA. EITHER WAY...THE BEST CHANCE WILL BE OVER THE WEST/NORTHWEST...BUT WILL KEEP POPS MAINLY ON THE LOW SIDE FOR NOW. SEASONAL TEMPERATURES ARE EXPECTED TUESDAY...WITH BELOW AVERAGE TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY IN WAKE OF A COLD FRONT TUESDAY NIGHT. TEMPERATURES ARE EXPECTED TO BE SEASONAL TO SLIGHTLY ABOVE AVERAGE FRIDAY AND SATURDAY. && .AVIATION... A COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS CENTRAL WYOMING THIS MORNING. A BAND OF SNOW SHOWERS ALONG WITH ABOUT 2-3 HOUR PERIOD OF MVFR/IFR CONDITIONS WILL ACCOMPANY THE FRONT EAST OF THE DIVIDE...WITH THIS BAND NEAR A VCNTY KLND-KRIW-KCPR LINE 12Z-15Z. AREAS OF STRONG NORTH WIND AND IMPROVING SKY CONDITIONS WILL FOLLOW BEHIND THE FRONTAL BAND OF SNOW SHOWERS...THE STRONGEST WINDS EXPECTED VCNTY AND NORTH OF A KGEY-KBYG LINE. SCATTERED SNOW SHOWERS WILL BEGIN TO FILL IN WITH AFTERNOON HEATING WITH SOME MORE ORGANIZED BANDS LIKELY PERSISTING VCNTY KRKS IN THE AFTERNOON. SNOW SHOWERS WILL DISSIPATE WITH SUNSET THIS EVENING WITH CLEARING SKIES AND PATCHY FZFG OVERNIGHT. && .FIRE WEATHER... A COLD FRONT MOVING SOUTH THROUGH WYOMING WILL KEEP SHOWER ACTIVITY ACROSS THE FORECAST PERIOD TODAY. ADDITIONALLY...PASSAGE OF THIS FRONT WILL RESULT IN INCREASED NORTHWESTERLY WIND...ESPECIALLY ACROSS NORTHEASTERN WYOMING. WIND GUSTING TO 45KTS WILL BE POSSIBLE THIS AFTERNOON ACROSS NORTHERN JOHNSON COUNTY. WIND AND SHOWER ACTIVITY WILL WEAKEN OVERNIGHT...THOUGH LINGERING SHOWERS WILL REMAIN OVER THE WESTERN MOUNTAINS. ANOTHER DISTURBANCE WILL IMPACT THE STATE SUNDAY AFTERNOON BRINGING ANOTHER ROUND OF SHOWER ACTIVITY. AN AREA OF HIGH PRESSURE WILL THEN MOVE INTO THE STATE MONDAY...BRINGING LIGHT WIND AND GENERALLY DRY CONDITIONS THROUGH THE AFTERNOON. THE NEXT TROUGH LINES UP TO IMPACT WESTERN WYOMING LATE MONDAY EVENING...POTENTIALLY BRINGING ADDITIONAL SHOWERS TO THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...AEM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Apr 29, 5:00 AM MDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT FRI APR 29 2011 WYZ001>020-022>030-301100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOWFALL WILL CONTINUE TO IMPACT THE WESTERN MOUNTAINS AND VALLEYS TODAY AND TONIGHT...RESULTING IN ANOTHER 2 TO 4 INCHES OVER THE HIGHER ELEVATIONS WITH LOCALLY HIGHER AMOUNTS POSSIBLE BY EARLY SATURDAY MORNING. THIS ADDITIONAL SNOWFALL MAY MAKE MOUNTAINS PASSES SLICK WITH SNOWFALL WHICH MAY IMPACT TRAVEL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Apr 29, 10:09 PM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1009 PM MDT FRI APR 29 2011 WYZ008>010-300700- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- NORTHEAST JOHNSON COUNTY- 1009 PM MDT FRI APR 29 2011 ...STRONG NORTH WIND WITH SNOWFALL AFTER MIDNIGHT... A COLD FRONT WILL PUSH ACROSS NORTHEAST JOHNSON COUNTY AND THE BIG HORN MOUNTAINS AFTER MIDNIGHT. A QUICK SHOT OF SNOWFALL WILL FOLLOW THE FRONT WITH 1 TO 2 INCHES EXPECTED ACROSS THE LOWER ELEVATIONS AND 2 TO 5 INCHES IN THE BIG HORN MOUNTAINS. NORTH WINDS WILL STRENGTHEN THROUGH EARLY SATURDAY MORNING WITH NORTH WINDS AT 25 TO 35 MPH WITH GUSTS NEAR 55 MPH EXPECTED IN THE BUFFALO AREA AND ACROSS INTERSTATE 90 BY SUNRISE SATURDAY. THESE WINDS WILL CONTINUE THROUGH THE MORNING AND GRADUALLY SUBSIDE SATURDAY AFTERNOON AND EVENING. AEM
Special weather statement, Apr 30, 12:31 AM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1231 AM MDT SAT APR 30 2011 WYZ008>010-300930- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- NORTHEAST JOHNSON COUNTY- 1231 AM MDT SAT APR 30 2011 ...STRONG NORTH WIND WITH SNOWFALL LATE TONIGHT... A COLD FRONT WILL PUSH ACROSS NORTHEAST JOHNSON COUNTY AND THE BIG HORN MOUNTAINS LATE TONIGHT. A QUICK SHOT OF SNOWFALL WILL FOLLOW THE FRONT WITH AN INCH OR TWO OF SNOW POSSIBLE ACROSS THE LOWER ELEVATIONS...AND 2 TO 5 INCHES IN THE BIGHORN MOUNTAINS. THE HEAVIEST SNOWFALL IS EXPECTED TO AFFECT THE BUFFALO AREA BETWEEN 2 AM AND 4 AM. VISIBILITY IN THE HEAVIER SNOW WILL BE A HALF A MILE OR LESS. NORTH WINDS WILL STRENGTHEN EARLY THIS MORNING...WITH NORTH WINDS BETWEEN 25 AND 40 MPH...WITH GUSTS NEAR 55 MPH EXPECTED IN THE BUFFALO AREA...AND ACROSS INTERSTATE 90 BY SUNRISE THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH THE MORNING AND GRADUALLY SUBSIDE LATE THIS AFTERNOON AND EVENING. WYZ003-004-300930- CODY FOOTHILLS-NORTH BIG HORN BASIN- 1231 AM MDT SAT APR 30 2011 ...STRONG NORTH WIND WITH SNOWFALL LATE TONIGHT... A COLD FRONT WILL PUSH SOUTH ACROSS THE BIG HORN BASIN LATE TONIGHT. A QUICK SHOT OF SNOWFALL WILL FOLLOW THE FRONT...WITH AN INCH OR TWO OF SNOWFALL POSSIBLE. VISIBILITY IN THE HEAVIER SNOW WILL BE A HALF A MILE OR LESS. MOST OF THE SNOW IS EXPECTED TO EXIT THE BIG HORN BASIN BY 6 AM. IN ADDITION...STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP WITH NORTH WINDS BETWEEN 25 AND 35 MPH...WITH A FEW GUSTS AROUND 55 MPH POSSIBLE. THESE STRONG WINDS WILL CONTINUE THROUGH THIS MORNING...BEGINNING TO WEAKEN THIS AFTERNOON AND ESPECIALLY THIS EVENING. 21
Special weather statement, Apr 30, 3:17 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 317 AM MDT SAT APR 30 2011 WYZ008>011-301200- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 317 AM MDT SAT APR 30 2011 ...STRONG NORTH WIND WITH SNOWFALL EARLY THIS MORNING... STRONG NORTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH OCCASIONAL GUSTS AROUND 55 MPH WILL OCCUR TODAY ACROSS NORTHERN JOHNSON COUNTY. OCCASIONAL SNOWFALL IS EXPECTED THROUGH ABOUT 6 AM. SNOWFALL ACCUMULATION WILL GENERALLY BE AN INCH OR LESS IN THE LOWER ELEVATIONS...WITH 2 TO 4 INCHES IN THE BIGHORN MOUNTAINS. THE STRONG WIND COMBINED WITH THE SNOWFALL WILL REDUCE THE VISIBILITY TO LESS THAN A HALF A MILE AT TIMES. THE STRONG WINDS ARE EXPECTED TO GRADUALLY SUBSIDE LATE THIS AFTERNOON AND EVENING. WYZ003>006-301200- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 317 AM MDT SAT APR 30 2011 ...STRONG NORTH WIND WITH SNOWFALL EARLY THIS MORNING... STRONG NORTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH OCCASIONAL GUSTS AROUND 55 MPH...WILL OCCUR ACROSS PORTIONS OF THE BIG HORN BASIN TODAY. OCCASIONAL SNOWFALL IS EXPECTED THROUGH ABOUT 6 AM. SNOWFALL ACCUMULATION WILL GENERALLY BE AN INCH OR LESS IN THE LOWER ELEVATIONS...WITH 2 TO 4 INCHES IN THE BIGHORN MOUNTAINS. THE STRONG WIND COMBINED WITH THE SNOWFALL WILL REDUCE THE VISIBILITY TO LESS THAN A HALF A MILE AT TIMES. THE STRONG WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THIS AFTERNOON AND EVENING. 21
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.